Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 38, NWS Lubbock, TX

June 13, 2009Floyd County, Motley County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 13, 2009, 3:32 PM CDT for Floyd County, Motley County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 3:32 PM CDT (20:32 UTC)
Expired
Jun 13, 2009, 4:00 PM CDT
In force
28 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Floyd County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:03 PM CDTHAIL 1.75Roaring Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 132032
TORLUB
TXC153-345-132100-
/O.NEW.KLUB.TO.W.0038.090613T2032Z-090613T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS.

* UNTIL 400 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THIS STORM WAS LOCATED NEAR DOUGHERTY...OR ABOUT
  17 MILES SOUTHWEST OF MATADOR...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DOUGHERTY AND   
  ROARING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

&&

LAT...LON 3384 10074 3384 10077 3384 10117 3398 10117
      3399 10074
TIME...MOT...LOC 2032Z 272DEG 18KT 3389 10106

$$

RB/JW
1 follow-up statement
000 
WWUS54 KLUB 132045
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT SAT JUN 13 2009

TXC153-345-132100-
/O.CON.KLUB.TO.W.0038.000000T0000Z-090613T2100Z/
MOTLEY TX-FLOYD TX-
345 PM CDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHEASTERN FLOYD AND SOUTHWESTERN MOTLEY COUNTIES...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
DOUGHERTY...OR ABOUT 14 MILES SOUTHWEST OF MATADOR...MOVING EAST AT
20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ROARING SPRINGS
AND DOUGHERTY.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3384 10074 3384 10112 3398 10113 3399 10074
TIME...MOT...LOC 2045Z 275DEG 17KT 3387 10101

$$

RB/JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:22 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 13, 3:22 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT SAT JUN 13 2009

.UPDATE...
UPDATED PRODUCTS TO INCLUDE TORNADO WATCH IN EFFECT UNTIL 11 PM
FOR THE EASTERN HALF OF THE AREA. NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 221 PM CDT SAT JUN 13 2009/

SHORT TERM...
STILL FOCUSED ON SEVERE STORM CHANCES THIS AFTERNOON AND EVENING.
WTM SOUNDING /PERSONAL COMMUNICATION/ AND LATEST SPC MESOANALYSIS
PAGE SHOW CIN HAS GREATLY WEAKENED AND THIS IS REFLECTED IN CU
BUBBLING UP TO THE EAST OF LUBBOCK. SURFACE FRONT CONTINUES TO PIVOT
AND SHIFT WESTWARD AROUND 10 KTS AND WAS LOCATED ROUGHLY FROM A
KRESS TO FLOYDADA TO LAKE ALAN HENRY LINE. GIVEN THE VERY STRONG
INSTABILITY IN PLACE /ESPECIALLY EAST OF THE BOUNDARY/ AND
CONVECTIVE TEMPERATURES BEING APPROACHED...STILL EXPECT
THUNDERSTORMS TO ERUPT LATER THIS AFTERNOON. ANY STORMS THAT DO
DEVELOP ARE EXPECTED TO QUICKLY BECOME SEVERE WITH VERY LARGE
HAIL...STRONG WINDS AND ISOLATED TORNADOES. THE BEST TORNADO THREAT
WILL LIKELY BE NEAR AND TO THE MOIST SIDE OF THE FRONT WHERE
INSTABILITY AND LOW-LEVEL SHEAR WILL BE MAXIMIZED AND LCLS AND LFCS
MINIMIZED. ACROSS THE WESTERN ZONES...LOW-LEVEL MOISTURE HAS BEGUN
TO MIX OUT...THOUGH DEWPOINTS IN THE 50S WERE STILL PERSISTING
THROUGH THE CENTRAL SOUTH PLAINS...AND WITH TEMPERATURES CLIMBING
THROUGH THE MID/UPPER 90S...COULD ALSO SEE HIGH-BASED STORMS DEVELOP
HERE.

STORMS COULD ORGANIZE INTO A COMPLEX AS THEY MOVE EASTWARD TONIGHT
INTO A STRENGTHENING SOUTHERLY LLJ. STILL...CAN NOT COMPLETELY RULE
OUT AN OVERNIGHT STORM ACROSS THE SOUTH PLAINS AS AN UPPER LEVEL
DISTURBANCE SLIDES BY TO THE NORTHWEST. STORM CHANCES WILL
REINVIGORATE SUNDAY AFTERNOON AS THE DRYLINE TIGHTENS AND ANOTHER
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. PROGGED
INSTABILITY AND SHEAR WILL AGAIN SUPPORT A SEVERE WEATHER THREAT.
LOWS TONIGHT WILL BE MILD...WITH ANOTHER TOASTY DAY EXPECT SUNDAY.

LONG TERM...
STILL APPEARS THAT SUNDAY AND MONDAY ARE POTENTIAL DRYLINE
CONVECTION DAYS WHILE TUESDAY AND BEYOND WILL FEEL THE EFFECTS OF
AN INCREASING UPPER LEVEL RIDGE. HOT TEMPERATURES THROUGHOUT THE
FCST PERIOD WITH HIGHS IN THE 90S TO 100-105 RANGE. SUNDAY NIGHT
CONVECTION APPEARS MORE LIKELY A LITTLE FURTHER EAST THAN CURRENT
FCST AND HAVE ADJUSTED GRIDS TO SHOW THIS. MONDAY POPS LOOK FINE
AND HAVE LEFT UNCHANGED AND HAVE DROPPED INHERITED SLIGHT CHC POPS
DOWN INTO UNMENTIONABLE RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  86  60  94  62 /  20  30  20  20  20
TULIA         64  90  66  94  64 /  30  30  30  20  20
PLAINVIEW     65  90  67  96  65 /  30  30  30  20  20
LEVELLAND     67  93  65  97  66 /  20  30  30  20  20
LUBBOCK       68  93  68  97  68 /  30  30  30  20  20
DENVER CITY   69  96  65  98  67 /  20  30  30  20  20
BROWNFIELD    69  95  68  98  67 /  20  30  30  20  20
CHILDRESS     70  93  70  97  70 /  50  30  30  20  20
SPUR          69  96  71  98  70 /  40  30  30  20  20
ASPERMONT     73 100  74 101  73 /  50  20  30  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23
Hazardous weather outlook, Jun 13, 11:32 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT SAT JUN 13 2009

TXZ021>044-141645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1132 AM CDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND EVENING.

A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE
EXTREME SOUTHERN TEXAS PANHANDLE...NORTHEAST SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS THIS AFTERNOON. A DRYLINE WILL DEVELOP
SOUTH OF THIS BOUNDARY ACROSS THE CENTRAL SOUTH PLAINS THIS
AFTERNOON. AMPLE MOISTURE AND VERY WARM AFTERNOON TEMPERATURES
WILL RESULT IN A HIGHLY UNSTABLE AIRMASS ACROSS WEST TEXAS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON NEAR
THE FRONTAL BOUNDARY WITH MORE ISOLATED STORMS EXPECTED ALONG THE
DRYLINE.

THUNDERSTORMS MAY BECOME MORE NUMEROUS THIS EVENING...WHEN THE
FRONT MAY BE DRIVEN SOUTHWEST DUE TO THUNDERSTORM OUTFLOW WINDS.
DUE TO A HIGHLY UNSTABLE AIRMASS AND INCREASING WIND SHEAR...SEVERE
THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH THE EVENING
HOURS. THESE SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS UP TO 80 MPH. A FEW
TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY ALONG AND NORTHEAST
OF THE FRONTAL BOUNDARY...OVER THE EXTREME SOUTHEAST
PANHANDLE...NORTHEAST SOUTH PLAINS AND ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF THE
REGION SUNDAY AFTERNOON AND EVENING...WITH MORE ISOLATED
THUNDERSTORM ACTIVITY POSSIBLE MONDAY AND TUESDAY. A FEW STORMS
DURING THIS PERIOD WILL LIKELY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

JW

In the hours before

Local storm report, Jun 13, 3:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT SAT JUN 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             LUBBOCK                 33.58N 101.86W
06/13/2009  M1.00 INCH       LUBBOCK            TX   TRAINED SPOTTER

            1 INCH HAIL AT 56TH AND FRANKFORD IN THE CITY OF
            LUBBOCK

&&

EVENT NUMBER 00545

ENGLISH
Local storm report, Jun 13, 3:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT SAT JUN 13 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             LUBBOCK                 33.58N 101.86W
06/13/2009  E0.75 INCH       LUBBOCK            TX   BROADCAST MEDIA

            HAIL REPORTED BY MEDIA AT 39TH AND UTICA IN THE CITY OF
            LUBBOCK

&&

EVENT NUMBER 00546

ENGLISH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:53 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley52 min
Jun 13, 3:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock46 min
Jun 13, 3:40 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley50 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock35 min
Jun 13, 3:58 PM CDTTornado WarningLUBDickens, Motley32 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley25 min
Jun 13, 4:16 PM CDTSevere Thunderstorm WarningLUBCastro45 min
Jun 13, 4:17 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens28 min
Jun 13, 4:24 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall39 min
Jun 13, 4:27 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley63 min
Jun 13, 4:36 PM CDTTornado WarningLUBDickens, King24 min
Jun 13, 4:39 PM CDTSevere Thunderstorm WarningLUBTerry51 min
Jun 13, 4:42 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Motley32 min
Jun 13, 4:57 PM CDTTornado WarningLUBDickens, King22 min
Jun 13, 4:59 PM CDTSevere Thunderstorm WarningLUBSwisher61 min
Jun 13, 5:17 PM CDTSevere Thunderstorm WarningLUBDickens, Kent28 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall65 min
Jun 13, 5:27 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, King, Motley2 hr
Jun 13, 5:28 PM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry62 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher43 min
Jun 13, 5:51 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher54 min
Jun 13, 5:55 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall65 min
Jun 13, 6:24 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher51 min
Jun 13, 6:28 PM CDTSevere Thunderstorm WarningLUBKing32 min
Jun 13, 6:34 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn32 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall62 min
Jun 13, 6:44 PM CDTSevere Thunderstorm WarningLUBStonewall16 min
Jun 13, 6:59 PM CDTSevere Thunderstorm WarningLUBStonewall31 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.